It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board


Back Problems Board Index


Hi Desert Bloom ,

I was taking Cymbalta for my nerve pain, was on it for about a month. I got little to no relief from my nerve pain and it did not help with my sleep at all. The only side effect I had was my head felt kinda strange, hard to explain..but it was like I was someplace else but not. I had a hard time concentrating on things and converstation. My PM doc told me the Cymbalta takes effect in about 5 days.

As far as I know it only treats nerve pain, not muscle or joint pain. I also asked this question and was given Feldene for that, and I can not believe what a world of difference that makes as well.

This was my 3rd medicine for the nerve pain, have tried Neurontin ( made me sick), Lyrcia (actually worked, but lost control of my badder) , Cymbalta and now taking Elavil. Elavil is working pretty well, and it makes me sleepy, so I take at bedtime. No strange side effects and have been taking about 6 weeks now.

My PM doc and my shrink made the same statement about sleep cycles and REM, and I say I have to agree.

When it comes to treating nerve pain with meds, I think it is just a trial and error sort of thing to find the one that works best for you. My combination of Oxycontin, Elavil and Feldene seems to work okay for now. And unfortunatly we have to go thru some pretty bad side effects to find the right one. I truely hope the Cymbalta works for you.

~hugs Niki
Hi, Desert Bloom. You may have already made your decision, but here's my 2 cents, for what it's worth. I just started Cymbalta 10 days ago - 20 mgs. in the morning. That's a really low dose and my dr. wanted to start there and increase it if necessary. I prefer that approach because I've had some really bad reactions to other anti-depressants. So, in the 10 days... really tired the first couple days, some nausea but not horrible. Much better sleep, much less likely to want to cry every time I felt a stabbing pain. I haven't noticed a change in pain, but I really do feel less bummed out (and snappy to my DH - I confess I do that when I'm in a bad place.) So, I'm happy with the change as it is and I'll stick with it as long as it works and until I can get my back good enough for me to go to work.

Best of luck. I think it's great you're open to trying something to help yourself. Remember, people respond really differently to medications, so it can be worth a try. Also, my dr. prescribed 60 mg a day (3 pills) but told me to only take 20 mg. (1 pill) a day. That way I have 90 days worth but my copay was the same. Does that make sense? Dr's will do this sometimes if you ask.

- Margaret
Hi [B]chatterboxsd-Arthr Itis & 1sunny1[/B]: Well I got the samples yesterday (30 mg-7 capsules) because that's all the dr had. I agonized again over whether I should take it or not; one of my probs is over analyzing things to death and TALKING too much:eek: and finally took one last night before bed.

Before I took it I made one last read through on the clinical trials, the Cymbalta web site, and a couple of others to make sure I wouldn't have any vision probs with my glaucoma. Since the dr wasn't aware of the important contraindication for glaucoma I figured I better do the research myself. Anyway it turns out it's only a prob for people with narrow angle glaucoma-because it causes a blown pupil:confused: I had no idea what that was but it didn't sound good so I looked it up and sure enough it's a dangerous prob where you pupil dialates greatly and doesn't return to normal, the pupil fixes in that enlarged state. Since I don't have that type, of glaucoma, I figured it would be okay to go ahead with it. Geez all this over one little pill. So far NOT one side effect with my vision and no funny/weird feeling like I got with anti-depressants!!!! I've tried so many things that didn't work or made things much worse, I just hope this isn't one of them that stops working down the road.

The best part was having all of you to help!!!! It was like having my own little research team working on this with me-THANKS FOR BEING SO GREAT- To those mentioned above/below and [B] Nikirae, DDP, Lilredsmom, and Mamakk [/B]-hope I didn't leave anyone out.

Well I better get to the punch line, before you all fall asleep. It took a couple hours to fall asleep-which is normal for me-but I slept like a baby after that w/o the pain waking me up, every 60 minutes, for the first time in years. This morning the normal moderate pain was reduced greatly:blob_fire :blob_fire but the afternoon pain returned at the usual time, but at a reduced amount :blob_fire :blob_fire . It's hard to imagine that one pill could help that much, so I hope the same thing happens again when I take it tonight.

Did anyone else notice benefits on the first dose???? We'll see what happens as the week progresses but I can't figure out why it says it takes 4-6 weeks for you to notice any benefits. Now my main reason for taking it was the pain, and if it helped my mood that would be a great addition. I haven't noticed anything in that area yet, but being able to sleep is going to really help for both probs since I've been sleep deprived for so long.

Oh [B]Yvette[/B], during my exhaustive search for info on this med I found a page and a half on sexual side effects. You can read it if you go to one of the online encyclopedias-hope you know which one I'm talking about. I didn't read the whole thing, but the gist was it does cause that and can take a while to go away, but remember we're all different so maybe it won't effect you that way.

Sorry this is soo long, but you all helped so much I just wanted to fill you in, since the dr wasn't much help at all on any of these questions.:angel: :wave:





All times are GMT -7. The time now is 01:25 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!